Howdy. Glad I found this site. Description: 41 yr old male. Non-smoker, controlled hypertension, about 40 lbs overweight, large frame man, 6'3" 275 lbs. I started having a-fib 4 yrs ago, age 37. Did all the test and heart seems normal except a slightly enlarged atrium, maybe due to undiagnosed HBP on my part. Went thru all the meds with no help. Had my first ablation in Austin in Jan. 2002. Went back into a-fib within 2 weeks. Doctor said give it 3 months. Same pattern developed where it would stay in for a week or two and then return to sinus for a week or two. Finally in May of 2003 I went into a-fib 24/7 and been in since. The EP says another ablation has about a 50/50 chance of working. Questions. 1). Should I try another ablation first? 2). With the failed ablation and the enlarged atrium should I just go ahead and put in the pacemaker. The EP says it has the best chance of controlling my life. 3). Does everybody experience consant dizziness and lightheadedness? Is this a symptom of the A-fib or the meds. I am currently on Diltiazm. Lisinopril, Atenolol. Thanks in advance for your help and it's good to see a sight where you can talk to other people and MDs at the same time.
A pacemaker really should only be used if your heart gets abnormally slow on the medications to control your rate or if AV ablation for rate control is needed. It is a pretty big move, especially for someone yourr age, and I would make sure I had a second opinion before proceding.
One thing that can sometimes help keep you in sinus rhythm are anti-arrythmic medications. I'm not sure if you've tried these.
If you pursue another ablation, I would encourage you to seek referral to a large center that does alot of them.
I lightheadedness and dizziness for the last couple of weeks on and off. When I went to the emergency room I was treated for low potassium level. I then returned to my family physician and he took more blood and said everything was ok. I am 45 with alot of PVC's 18,000 or more in a 24 hour period and feel tired and dizzy alot of the time. I am om Atenol and Hyzaar for BP. I too am 30 lbs overweight. I have undergone EP study with possible eblation but they were unable to map it at that time. That was last February and I am still dealing with it. I have 30 day monitor on at this time and it will jump from 70's to 260,s.... but they say PVC'S are benign and nothing to worry about. I too wonder if meds cause the dizziness mostly happens when I look up or down, yesterday I could not shut my eyes(spins) yuck. Nice talkin with ya. Lisa
Boy and How!. I don't know whats worse, the arrythmia or the way I feel. I went to the emergency room 2 weeks ago after feeling like I was gonna pass out and having intense shortness of breath and about 200 bpm. The ran all the test and I was negative for any heart attacks. So they sent me home trying to rearrange my meds. 2 weeks later I'm as dizzy as I was a year ago. I'm ready to do anything to get to feeling normal once again.
No, not everyone experiences lightheadedness and SOB etc. with Atrial Fibrillation. Some have no symptoms and don't even know they are in it and others are very symptomatic. I too have an enlarged atrium but did have the maze procedure when I had the mitral valve replaced. I don't often have Atr. Fib but now have periodic episodes of atrial flutter which requires cardioversion. I really don't mind the cardioversions...just takes some time. I do have a permanent pacemaker ..was put in after surgery for sinus node dysfunction. My EP MD has wanted to do an AV nodal ablation but I have not agreed to that. That is a huge step and one I am not ready for. I have been on amiodarone but with its side effects I am looking to get off of that as soon as possible. So, I am just waiting and seeing what will develop as I go forward.
Copyright 1994-2017MedHelp International.All rights reserved. MedHelp is a division of Aptus Health.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.